MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 545-511
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A lead extraction procedure commenced to remove right atrial (ra) and right ventricular (rv) leads, both capped, and an active rv lead as well, due to cied system/pocket infection.The center lumens of the capped ra and rv leads were compromised, fractured years ago, so a traction platform could not be established.A spectranetics lead locking device (lld) was inserted into the active rv lead to provide traction.Along with other devices, the physician used a spectranetics tightrail rotating dilator sheath to aid in extraction.As the physician was working on the active rv lead using the tightrail device, the active rv lead (with lld inside) and both capped leads were sheared off in the innominate area by the tightrail device (mdr #1721279-2022-00063).The physician could not maintain traction to keep the tightrail coaxial due to the leads unraveling, and the active rv lead doubled over itself, causing it to be cut.The leads were adhered together, so the physician did not try any other means to remove them.The lld was capped within the active rv lead and remained in the patient (mdr #1721279-2022-00064).The physician referred the patient to the cardiothoracic (ct) surgeon for a consult to decide if she needed an open procedure to remove the leads.The patient sustained no injury and survived the lead extraction attempt.This report captures the tightrail device which inadvertently sheared off all three leads, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.
 
Additional Manufacturer Narrative
The device was discarded, thus no investigation could be completed.The cause of this event was not as a result of the tightrail device; fractured/adhered leads present within the patient kept the physician from being able to remain coaxial with the tightrail device.

Brand Name
SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key14092467
Report Number1721279-2022-00063
Device Sequence Number20057377
Product Code DRE
UDI-Device Identifier00813132021641
UDI-Public(01)00813132021641(17)231116(10)FRK21L16A
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K150360
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/16/2023
Device Model Number545-511
Device Catalogue Number545-511
Device Lot NumberFRK21L16A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2022
Initial Report FDA Received Date04/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC 0672 CAPPED RV ICD LEAD; BOSTON SCIENTIFIC 0672 RV ICD LEAD; BOSTON SCIENTIFIC 4063 CAPPED RA PACING LEAD; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS GLIDELIGHT LASER SHEATH; SPECTRANETICS LEAD LOCKING DEVICE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexFemale
Patient Weight83 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American